MAUDE Adverse Event Report: SYNTHES GMBH HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS

SYNTHES GMBH HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS
Catalog Number 309.25
Medical Device Problem Codes Defective Device (2588); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Based on the information available, no further action is required at this time.Complaint information is trended on a regular basis to determine if further investigation is warranted.If additional information is made available, the investigation will be updated as applicable.Device history lot: part #: 309.25; lot #: 8708114; manufacturing site: (b)(4); release to warehouse date: 18 nov 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent revision surgery to remove tcp implants.In the revision surgery, the 2.7mm locking screw broke during removal.When removing the broken locking screw remaining in the bone, the surgeon scraped around the locking screw with the 2.7mm hollow reamer and used the 2.7mm extraction bolt, but the bolt and the locking screw did not engage well.Eventually, the broken locking screw was removed.The surgery was completed within 30 minutes delay.The patient condition was stable.On (b)(6) 2020, the patient underwent open reduction internal fixation surgery treating distal radius with tcp implants.This complaint involves one (1) device.This report is for (1) hollow reamer-complete for 2.7mm screws.This report is 3 of 3 for (b)(4).

Brand Name
HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13002532
Report Number8030965-2021-10197
Device Sequence Number11940920
Product Code HTO
UDI-Device Identifier07611819018334
UDI-Public(01)07611819018334
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.25
Device Lot Number8708114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTION BOLT FOR 2.7MM SCREWS; UNK - SCREWS: 2.7 MM LOCKING
Patient SexUnknown